×

zbMATH — the first resource for mathematics

Hausdorff dimension in graph directed constructions. (English) Zbl 0706.28007
Summary: We introduce the notion of geometric constructions in \({\mathbb{R}}^ m\) governed by a directed graph G and by similarity ratios which are labelled with the edges of this graph. For each such construction, we calculate a number \(\alpha\) which is the Hausdorff dimension of the object constructed from a realization of the construction. The measure of the object with respect to \({\mathcal H}^{\alpha}\) is always positive and \(\sigma\)-finite. Whether the \({\mathcal H}^{\alpha}\)-measure of the object is finite depends on the order structure of the strongly connected components of G. Some applications are given.

MSC:
28A78 Hausdorff and packing measures
28A80 Fractals
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] P. A. P. Moran, Additive functions of intervals and Hausdorff measure, Proc. Cambridge Philos. Soc. 42 (1946), 15 – 23. · Zbl 0063.04088
[2] John E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J. 30 (1981), no. 5, 713 – 747. · Zbl 0598.28011 · doi:10.1512/iumj.1981.30.30055 · doi.org
[3] Richard S. Ellis, Entropy, large deviations, and statistical mechanics, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 271, Springer-Verlag, New York, 1985. · Zbl 0566.60097
[4] Peter Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, vol. 79, Springer-Verlag, New York-Berlin, 1982. · Zbl 0475.28009
[5] Patrick Billingsley, Ergodic theory and information, John Wiley & Sons, Inc., New York-London-Sydney, 1965. · Zbl 0184.43301
[6] K. J. Falconer, The geometry of fractal sets, Cambridge Tracts in Mathematics, vol. 85, Cambridge University Press, Cambridge, 1986. · Zbl 0587.28004
[7] Vladimir Drobot and John Turner, Hausdorff dimension and Perron-Frobenius theory, Illinois J. Math. 33 (1989), no. 1, 1 – 9. · Zbl 0661.10067
[8] C. A. Rogers, Hausdorff measures, Cambridge University Press, London-New York, 1970. · Zbl 0204.37601
[9] Jacques Marion, Mesures de Hausdorff et thĂ©orie de Perron-Frobenius des matrices non-negatives, Ann. Inst. Fourier (Grenoble) 35 (1985), no. 4, 99 – 125 (French, with English summary). · Zbl 0564.28002
[10] Helmut Cajar, Billingsley dimension in probability spaces, Lecture Notes in Mathematics, vol. 892, Springer-Verlag, Berlin-New York, 1981. · Zbl 0508.60002
[11] Tim Bedford, Dimension and dynamics for fractal recurrent sets, J. London Math. Soc. (2) 33 (1986), no. 1, 89 – 100. · Zbl 0606.28004 · doi:10.1112/jlms/s2-33.1.89 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.